Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 32, NWS Tulsa, OK

March 24, 2019Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 6:59 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2019, 6:59 PM CDT (23:59 UTC)
Expired
Mar 24, 2019, 7:45 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 158 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 7:08 PM CDTHAIL 1.753 Ne Speer, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

372 
WUUS54 KTSA 242359
SVRTSA
OKC023-127-250045-
/O.NEW.KTSA.SV.W.0032.190324T2359Z-190325T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
659 PM CDT SUN MAR 24 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Pushmataha County in southeastern Oklahoma...
  Northeastern Choctaw County in southeastern Oklahoma...

* Until 745 PM CDT.

* At 659 PM CDT, a severe thunderstorm was located 4 miles northwest
  of Messer, moving east at 35 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Towson...                    Hugo Lake State Park...
  Raymond Gary State Park...        Oleta...
  Messer...                         Corinne...
  Apple...                          Speer...
  Sobol...                          Swink...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3411 9562 3418 9558 3422 9515 3416 9515
      3416 9516 3395 9516
TIME...MOT...LOC 2359Z 288DEG 31KT 3413 9552 

HAIL...1.75IN
WIND...60MPH
 
$$
2 follow-up statements
137 
WWUS54 KTSA 250029
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
729 PM CDT SUN MAR 24 2019

OKC023-127-250045-
/O.CON.KTSA.SV.W.0032.000000T0000Z-190325T0045Z/
Pushmataha OK-Choctaw OK-
729 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...

At 729 PM CDT, a severe thunderstorm was located 3 miles northeast of
Hugo Lake State Park, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fort Towson...                    Hugo Lake State Park...
Raymond Gary State Park...        Messer...
Oleta...                          Corinne...
Apple...                          Sobol...
Swink...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3407 9549 3419 9542 3422 9515 3416 9515
      3416 9516 3395 9516
TIME...MOT...LOC 0029Z 282DEG 24KT 3410 9532 

HAIL...1.25IN
WIND...60MPH
 
$$
838 
WWUS54 KTSA 250041
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
741 PM CDT SUN MAR 24 2019

OKC023-127-250051-
/O.EXP.KTSA.SV.W.0032.000000T0000Z-190325T0045Z/
Pushmataha OK-Choctaw OK-
741 PM CDT SUN MAR 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES WILL EXPIRE AT 745 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3407 9549 3419 9542 3422 9515 3416 9515
      3416 9516 3395 9516
TIME...MOT...LOC 0041Z 288DEG 31KT 3407 9523 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:10 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 24, 4:10 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
410 PM CDT Sun Mar 24 2019

.DISCUSSION...
At mid afternoon...the upper low was positioned across Northern
Missouri/Southern Iowa with the cold front extending southwestward
through Southwest Missouri into Northeast Oklahoma along a line
from near Grove to Okemah and finally into South Central Oklahoma
and Western Texas. Latest meso analysis indicated the cap
continuing to weaken with a surface instability axis centered
along and just east of the cold front. In response...radar echoes
have begun to develop along the front across East Central
Oklahoma...moving eastward toward Northwest Arkansas.

Into the evening hours...the cold front is expected to continue to
slide east southeast through Southeast Oklahoma and Western
Arkansas as the upper low begins to trek more southeast toward the
Ohio River Valley. The surface instability axis is forecast to be
maximized across Southeast Oklahoma...where surface dewpoints in
the low 60s currently resided. Thus...as the cap continues to
erode into the early evening hours...thunderstorms are forecast to
continue to develop along the frontal boundary mainly across
Southeast Oklahoma into Northwest Arkansas with the potential to
become strong to severe. 40-50KT of deep layer shear combined
with steep mid level lapse rates will allow for the potential for
large hail and also damaging winds to be the main threats with
this activity. 0-1km shear values continue to look fairly weak
which should limit over all tornado potentials...though the threat
is not zero. The greater severe potential looks to be generally
along and east of a line from near Antlers to near Fort Smith
where the surface instability max was located.

Current indications are that by mid evening...03z...the cap
should begin strengthening over the region as the cold front is
forecast to be nearly exiting the CWA to the south and east. The
result is the greater thunderstorm potential should shift south
and east of the CWA with any remaining thunderstorms exiting the
CWA by 06z. Between the 03-06z range...a decreasing strong/severe
potential will remain possible though much more limited than
earlier in the evening.

Behind the cold front...drier air and northerly winds will spread
southward over the region tonight as well as cloud cover
associated with the backside of the upper low. These conditions
will help to keep temperatures from bottoming out with lows in the
40s forecast for most locations over the CWA. During the day
Monday...this cloud cover looks to remain over mainly Northeast
Oklahoma and Northwest Arkansas until another quick moving
shortwave within upper level northwesterly flow pushes through the
region Monday night/Tuesday. Behind this shortwave...a ridge of
high pressure is progged to push through the Plains with a return
of southerly winds and a warming trend Wednesday and Thursday.

Southerly winds increase Wednesday and become gusty Thursday
ahead of the next forecast low pressure looking to move into the
region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s
will help to increase fire weather dangers for the CWA before
moisture returns with the approaching low pressure system Friday.
Latest extended model solutions differ on the timing of this next
system and its associated cold front. Thus...for this
forecast...have continued with a blended approach with shower and
thunderstorm chances becoming possible Thursday and increasing
Friday into Saturday as the system moves through.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  60  40  65 /   0  10   0   0
FSM   48  64  42  65 /  50  10   0   0
MLC   47  65  39  66 /  20  10   0   0
BVO   44  59  36  63 /   0  10   0   0
FYV   44  56  36  59 /  20  10   0   0
BYV   46  55  37  57 /  20  10   0   0
MKO   46  61  40  64 /  10  10   0   0
MIO   45  56  37  60 /   0  10   0   0
F10   46  61  40  65 /   0  10   0   0
HHW   50  68  44  67 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....20
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of a line from Rogers to McAlester.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
           High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Mar 24, 6:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             POTEAU                  35.05N 94.62W
03/24/2019  E1.75 INCH       LE FLORE           OK   TRAINED SPOTTER

            NICKEL TO GOLF BALL HAIL ALMOST COVERING THE GROUND IN
            DOWNTOWN POTEAU.

&&

KAH
Special weather statement, Mar 24, 6:42 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
642 PM CDT SUN MAR 24 2019

OKZ053-250015-
Choctaw OK-
642 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOCTAW COUNTY UNTIL 715
PM CDT...

At 642 PM CDT, a strong thunderstorm was located 8 miles south of
Soper, moving northeast at 35 mph.

Penny  to nickel size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Hugo...                           Soper...
Goodland...                       Grant...
Ord...                            Gay...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3387 9580 3390 9584 3412 9561 3396 9536
      3389 9555 3393 9556 3394 9560 3392 9561
      3391 9564 3391 9567 3389 9569 3388 9571
      3390 9574 3387 9577
TIME...MOT...LOC 2342Z 239DEG 29KT 3391 9572
Local storm report, Mar 24, 6:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             3 SSW POTEAU            35.01N 94.64W
03/24/2019  E2.00 INCH       LE FLORE           OK   TRAINED SPOTTER

&&

KAH
Special weather statement, Mar 24, 6:45 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
645 PM CDT SUN MAR 24 2019

ARZ020-250015-
Franklin AR-
645 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 715 PM CDT...

At 645 PM CDT, a strong thunderstorm was located 4 miles northwest of
Ozark, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Ozark...                          Wiederkehr Village...
Jethro...                         Barnes...
Watalula...                       Cravens...
Paradise...                       Taft...

This includes Interstate 40 in Arkansas between mile markers 31 and
42.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Arkansas.

LAT...LON 3548 9371 3548 9391 3562 9395 3567 9370
TIME...MOT...LOC 2345Z 256DEG 22KT 3554 9386

Lacy
Special weather statement, Mar 24, 6:51 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
651 PM CDT SUN MAR 24 2019

OKZ075-076-250015-
Latimer OK-Le Flore OK-
651 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER AND WEST
CENTRAL LE FLORE COUNTIES UNTIL 715 PM CDT...

At 651 PM CDT, a strong thunderstorm was located 4 miles northwest of
Fanshawe, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Wister...                         Fanshawe...
Lake Wister State Park...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3492 9507 3505 9508 3506 9502 3506 9493
      3507 9493 3510 9473 3490 9471
TIME...MOT...LOC 2351Z 273DEG 26KT 3498 9499
Local storm report, Mar 24, 6:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 S POCOLA              35.22N 94.48W
03/24/2019  E0.75 INCH       LE FLORE           OK   EMERGENCY MNGR

0644 PM     HAIL             4 NW OZARK              35.53N 93.88W
03/24/2019  E0.75 INCH       FRANKLIN           AR   AMATEUR RADIO

            REPORTED ON I-40 NEAR MILE MARKER 32.

0630 PM     HAIL             3 SW POTEAU             35.02N 94.66W
03/24/2019  E1.75 INCH       LE FLORE           OK   AMATEUR RADIO

            REPORTED ON HIGHWAY 71 BETWEEN POTEAU AND WISTER.

0650 PM     HAIL             5 SSE POTEAU            34.99N 94.59W
03/24/2019  E2.75 INCH       LE FLORE           OK   BROADCAST MEDIA

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:31 PM CDTSpecial Weather StatementTSACreek44 min
Mar 23, 7:50 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee40 min
Mar 23, 7:55 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa50 min
Mar 23, 8:00 PM CDTSpecial Weather StatementTSATulsa45 min
Mar 23, 8:27 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee48 min
Mar 23, 8:36 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner39 min
Mar 23, 9:13 PM CDTSpecial Weather StatementTSAOkmulgee47 min
Mar 23, 9:14 PM CDTSpecial Weather StatementTSAWagoner46 min
Mar 23, 9:35 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner40 min
Mar 23, 9:55 PM CDTSpecial Weather StatementTSACreek50 min
Mar 23, 11:53 PM CDTSpecial Weather StatementTSAOkfuskee52 min
Mar 23, 11:54 PM CDTSpecial Weather StatementTSATulsa36 min
Mar 24, 12:19 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee41 min
Mar 24, 12:57 AM CDTSpecial Weather StatementTSAMcIntosh33 min
Mar 24, 3:53 PM CDTSpecial Weather StatementTSAAdair37 min
Mar 24, 4:40 PM CDTSpecial Weather StatementTSAHaskell35 min
Mar 24, 5:10 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah50 min
Mar 24, 5:14 PM CDTSpecial Weather StatementTSAHaskell31 min
Mar 24, 5:30 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore30 min
Mar 24, 5:38 PM CDTSpecial Weather StatementTSASequoyah37 min
Mar 24, 5:47 PM CDTSpecial Weather StatementTSALatimer28 min
Mar 24, 5:53 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore52 min
Mar 24, 6:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Mar 24, 6:04 PM CDTSpecial Weather StatementTSAPushmataha26 min
Mar 24, 6:13 PM CDTSpecial Weather StatementTSALatimer32 min
Mar 24, 6:16 PM CDTSevere Thunderstorm WarningTSALeFlore44 min
Mar 24, 6:26 PM CDTSpecial Weather StatementTSAPushmataha34 min
Mar 24, 6:28 PM CDTSpecial Weather StatementTSAPushmataha32 min
Mar 24, 6:36 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore39 min
Mar 24, 6:39 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha51 min
Mar 24, 6:42 PM CDTSpecial Weather StatementTSAChoctaw33 min
Mar 24, 6:44 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
Mar 24, 6:51 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.